Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 32, NWS Cheyenne, WY

June 16, 2011Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 16, 2011, 1:21 PM MDT for Albany County, Wyoming. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 1:21 PM MDT (19:21 UTC)
Expired
Jun 16, 2011, 2:00 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 72 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 1:25 PM MDTHAIL 0.510 N Laramie, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-110 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WUUS55 KCYS 161921
SVRCYS
WYC001-162000-
/O.NEW.KCYS.SV.W.0032.110616T1921Z-110616T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
121 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...

* UNTIL 200 PM MDT

* AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF LARAMIE...
  AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BALDY PEAK.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 303 AND
310.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4177 10531 4147 10529 4130 10569 4144 10584
TIME...MOT...LOC 1921Z 230DEG 32KT 4145 10566
WIND...HAIL 60MPH <.75IN

$$

RE
2 follow-up statements
405 
WWUS55 KCYS 161944
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
144 PM MDT THU JUN 16 2011

WYC001-162000-
/O.CON.KCYS.SV.W.0032.000000T0000Z-110616T2000Z/
ALBANY WY-
144 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ALBANY
COUNTY UNTIL 200 PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF BALDY PEAK...OR
14 MILES NORTHEAST OF LARAMIE...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN ALBANY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4177 10531 4147 10529 4130 10569 4144 10584
TIME...MOT...LOC 1945Z 227DEG 32KT 4149 10538
WIND...HAIL 60MPH <.75IN

$$

RE
342 
WWUS55 KCYS 162000
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT THU JUN 16 2011

WYC001-162010-
/O.EXP.KCYS.SV.W.0032.000000T0000Z-110616T2000Z/
ALBANY WY-
200 PM MDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALBANY COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4177 10531 4147 10529 4130 10569 4144 10584
TIME...MOT...LOC 1944Z 227DEG 32KT 4148 10539

$$

RE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:56 AM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 16, 11:56 AM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1156 AM MDT THU JUN 16 2011

.AVIATION...18Z TAF ISSUANCE
SCATTERED SHOWERS AND ISOLATED TSTORMS DEVELOPING ALONG AND
WEST OF THE LARAMIE RANGE LATE THIS MORNING WILL INCREASE IN
COVERAGE AND INTENSITY THIS AFTERNOON AS THEY MOVE NORTHEAST.
SOME OF THE STORMS WILL BECOME STRONG TO SEVERE WITH HAIL AND
STRONG/GUSTY WINDS FROM MID AFTERNOON THROUGH EARLY EVENING.
THERE WILL BE BRIEF PERIODS OF LOW END MVFR CIGS/VSBYS ASSOCIATED
WITH THE TSTORMS. SHOWERS WILL LINGER THROUGH LATE THIS EVENING
BEFORE ENDING. STILL CONCERNED ABOUT LOW CLOUDS AND PATCHY
FOG FOR PORTIONS OF THE NEBRASKA PANHANDLE DUE TO MOIST NORTHEAST
TO EAST LOW LEVEL FLOW. WENT WITH LOW END MVFR CIGS/VSBYS AT
KBFF...KSNY AND KAIA BETWEEN 06Z AND 12Z. WESTERLY WINDS WILL
BECOME GUSTY ON FRIDAY...WITH GUSTS OF 25 TO 35 KT FORECAST.

&&

.PREV DISCUSSION... /ISSUED 404 AM MDT THU JUN 16 2011/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
SHOWERS AND A FEW THUNDERSTORMS CONTINUE EARLY THIS MORNING OVER
THE SOUTHERN PART OF THE CWA...ESPECIALLY IN THE WYOMING PORTION.
THE ACTIVITY WAS CAUSED IN PART BY A 300 MB JET SEGMENT CURRENTLY
OVER THE CENTRAL PART OF WYOMING.  THE ACTIVITY WILL PERSIST
IN THAT AREA THROUGH THE MORNING...WITH PERHAPS A MINIMUM BETWEEN
11Z AND 16Z.

THE UPPER LOW WHICH BE INFLUENCING THE WEATHER ACROSS THE CWA
THROUGH 12Z SATURDAY WAS CURRENTLY OVER SOUTHERN ALBERTA AND
SASKATCHEWAN.  THE FEATURE WILL ROTATE AROUND THAT AREA THROUGH
FRIDAY NIGHT AS THE PATTERN BECOMES BLOCKED OVER MUCH OF THE
NATION.  SOUTHWEST WIND FLOW ALOFT WILL BE OVER THE REGION DURING
THAT TIME WITH SEVERAL SHORTWAVE TROUGHS EMBEDDED.  THE MOST
NOTABLE OF THE SHORTWAVE TROUGHS WILL MOVE ACROSS THE CWA TONIGHT
AND FRIDAY MORNING.  A COLD FRONT OVER THE CENTRAL PART OF
WYOMING EARLY THIS MORNING WILL MOVE EAST AND ACROSS THE CWA
BETWEEN 12Z AND 15Z.  BOUNDARY LAYER WINDS BEHIND THE FRONT WILL
TURN TO THE NORTH AND THEN EAST IN THE AFTERNOON OVER THE EAST
PART OF THE CWA.  LOW LEVEL MOISTURE ALSO INCREASES DURING THE DAY
IN THE SURFACE UPSLOPE WIND FLOW.  THUNDERSTORMS WILL BE LIKELY OVER
THE CWA BY MID AFTERNOON...WITH SHOWERS AND STORMS CONTINUING AND
LIFTING NORTHEAST TONIGHT.  THE ATMOSPHERE OVER THE EAST PART OF THE
CWA BECOMES UNSTABLE IN THE AFTERNOON AND CAPE VALUES INCREASE TO
BETWEEN 1000 AND 2000 J/KG.  SHEAR IS ALSO FAVORABLE...WITH THE
0-1KM EHI VALUES OF AROUND 1 INDICATING THE POSSIBILITY OF SOME
TORNADIC STORMS FROM EASTERN LARAMIE COUNTY AND ACROSS THE
SOUTHERN PANHANDLE.  WILL CONTINUE THE MENTION OF SEVERE STORMS
THIS AFTERNOON AND EARLY TONIGHT OVER THE EAST PART OF THE CWA
WITH LARGE HAIL...STRONG WIND GUSTS AND HEAVY RAIN LIKELY WITH
THE STRONGER STORMS.  BEHIND THE ACTIVITY TONIGHT...LOW LEVEL
MOISTURE WILL CONTINUE AND LOW CLOUDS AND FOG SHOULD FORM EAST OF
THE LARAMIE RANGE AND PERSIST THROUGH MID MORNING FRIDAY.  THE
ATMOSPHERE DRIES AFTER THE PASSAGE OF THE SHORTWAVE TROUGH TONIGHT
AND FRIDAY MORNING.  IT NOW LOOKS LIKE FRIDAY WILL BE WINDY AND
SLIGHTLY COOLER WITH A MINIMUM OF THUNDERSTORMS.  MODELS ALL
INCREASE MOISTURE FROM SOUTH TO NORTH OVER THE CWA FRIDAY NIGHT
AND DEVELOP SOME QPF.  FOR NOW WILL INCREASE CLOUD COVER AND
POPS SOME FOR FRIDAY NIGHT.

LONG TERM...SATURDAY THROUGH WEDNESDAY. 16/00Z GFS AND ECMWF
SIMILAR AT 500 MB THROUGH SUNDAY...THEN DIFFER ON MONDAY AS GFS IS
MORE PROGRESSIVE WITH THE SHORTWAVE TROUGH ACROSS THE CENTRAL PLAINS
STATES WHILE ECMWF HANGS BACK THE TROUGH ACROSS THE ROCKIES. SIMILAR
PATTERN TUESDAY AND WEDNESDAY...THOUGH GFS IS MORE AMPLIFIED THAN
THE ECMWF WITH THE RIDGE ACROSS THE ROCKIES.

SATURDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON AND EVENING AS A SHORTWAVE TROUGH MIGRATES ACROSS WYOMING
WITH ADEQUATE LOW AND MID LEVEL MOISTURE.

SUNDAY...SLIGHT INCREASE IN AFTERNOON AND EVENING THUNDERSTORM
COVERAGE WITH INCREASE IN LOW AND MID LEVEL MOISTURE AND SHARPER
TROUGH ALOFT APPROACHING.

MONDAY...LESS AFTERNOON AND EVENING THUNDERSTORM COVERAGE IN THE
WAKE OF THE SHORTWAVE TROUGH ALOFT PASSAGE...AND WITH DRYING OUT OF
THE LOW AND MID LEVELS.

TUESDAY...NORTHWEST FLOW ALOFT PREVAILS. STILL ENOUGH LOW AND MID
LEVEL MOISTURE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS.

WEDNESDAY...HEIGHTS ALOFT RISE UNDER NORTHWEST FLOW ALOFT...WHICH
WILL AID IN DECREASING COVERAGE OF AFTERNOON AND EVENING
THUNDERSTORMS.

AVIATION...12Z TAF ISSUANCE...
A SCATTERED COVERAGE OF SHOWERS AND A FEW THUNDERSTORMS WILL
CONTINUE OVER THE SOUTH PART OF THE CWA THIS MORNING.  SHOWERS AND
STORMS WILL BE MORE WIDESPREAD OVER THE CWA THIS AFTERNOON AND
TONIGHT.  SOME OF THE STORMS WILL BE STRONG AND PRODUCE SEVERE
WEATHER FROM MID AFTERNOON THROUGH LATE THIS EVENING TO THE EAST
OF THE LARAMIE RANGE.  MVFR CEILINGS AND VISIBILITIES IN RAIN WILL
BE ASSOCIATED WITH THE STRONGER STORMS.  IFR CEILINGS AND
VISIBILITIES IN FOG WILL DEVELOP EAST OF THE LARAMIE RANGE AFTER
06Z AND CONTINUE THROUGH 16Z.  VFR CONDITIONS AND WESTERLY WIND
GUSTS AS HIGH AS 40 KNOTS ARE EXPECTED AFTER 16Z FRIDAY.

FIRE WEATHER...
A STORM SYSTEM WILL BE CENTERED OVER SOUTH CENTRAL CANADA THROUGH
THE WEEKEND. AN ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE
THE CWA THIS MORNING.  SHOWERS AND THUNDERSTORMS WILL RESULT
THROUGH MUCH OF TONIGHT.  AFTER A DRIER AND WINDY DAY FRIDAY...
MORE SHOWERS AND STORMS ARE EXPECTED OVER THE CWA FOR SATURDAY AND
THROUGH EARLY NEXT WEEK.  TEMPERATURES WILL ALSO BE AT OR JUST BELOW
NORMAL TEMPERATURES THROUGH THE MID PART OF NEXT WEEK.

HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT THROUGH THIS WEEKEND
FOR THE UPPER NORTH PLATTE RIVER DUE TO SNOW MELT FROM THE SIERRA
MADRE AND SNOWY RANGES. WARM TEMPERATURES TODAY WILL KEEP THE SNOW
MELT CONTINUING AT A STEADY RATE OF BETWEEN 1.0 AND 1.5 INCHES OF
SNOW WATER EQUIVALENT OVER THE MOUNTAINS.  SHOWERS AND THUNDERSTORMS
WILL BE LIKELY OVER THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.
THE HEAVIER RAINFALL WILL BE EAST OF THE LARAMIE RANGE WITH UP TO
2 INCHES OF RAIN IN SOME LOCATIONS.  UP TO ONE HALF INCH OF RAIN IS
POSSIBLE IN SOME AREAS WEST OF THE LARAMIE RANGE.  THE ADDITIONAL
RAINFALL WILL LIKELY CAUSE SOME RISES ON THE LOWER NORTH PLATTE
RIVER AND CAUSE BANKFULL STAGES OVER THE OTHER RIVERS AND STREAMS IN
THE EASTERN CWA.  SHOWERS AND LATE DAY THUNDERSTORMS WILL BE OVER
THE REGION SATURDAY AND THROUGH EARLY NEXT WEEK.  THE RATE OF SNOW
MELT WILL DECREASE SOME THIS WEEKEND AND EARLY NEXT WEEK AS MOUNTAIN
TEMPERATURES WILL BE COOLER...HOWEVER THE HIGH WATER LEVELS WILL
CONTINUE. FLOOD WARNINGS REMAIN IN EFFECT FOR THE NORTH PLATTE RIVER
AT HENRY AND MITCHELL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...WEILAND
LONG TERM/AVIATION...RUBIN
AVIATION UPDATE...JAMSKI
Hazardous weather outlook, Jun 16, 10:22 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1022 AM MDT THU JUN 16 2011

NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-118-119-171130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH
SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1022 AM MDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE LARAMIE
RANGE EARLY IN THE AFTERNOON. THE STORMS WILL THEN SPREAD NORTHEAST
AND CONTINUE THROUGH EARLY TONIGHT. SOME OF THE STORMS MAY BECOME
STRONG OR SEVERE. LARGE HAIL AND  STRONG WIND GUSTS WILL BE THE
MAIN THREATS ALONG WITH LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
SATURDAY THROUGH MONDAY. MINOR FLOODING WILL CONTINUE ON THE NORTH
PLATTE RIVER IN GOSHEN AND SCOTTS BLUFF COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY
OVER THE NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>106-109>117-171130-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-CENTRAL LARAMIE RANGE
AND SOUTHWEST PLATTE COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE
FOOTHILLS-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-UPPER NORTH
PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE
RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1022 AM MDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER SOUTH CENTRAL
WYOMING. SOME OF THE STORMS MAY BECOME STRONG AND PRODUCE SMALL
HAIL...GUSTY WINDS AND MODERATE RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
SATURDAY THROUGH MONDAY. MINOR FLOODING WILL CONTINUE ON THE RIVERS
FLOWING OUT OF THE SNOWY AND SIERRA MADRE RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 16, 11:46 AM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1146 AM MDT THU JUN 16 2011

WYZ110-112>114-161915-
NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...SARATOGA...
ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING
1146 AM MDT THU JUN 16 2011

...SHOWERS AND A FEW THUNDERSTORMS DEVELOPING OVER PARTS OF
CARBON COUNTY...

RADAR INDICATED THAT SHOWERS AND ISOLATED THUNDERSTORMS ARE
DEVELOPING AND MOVING NORTHEAST OVER PARTS OF EASTERN CARBON
COUNTY. AT 1145 A.M. THE STRONGEST STORM WAS LOCATED NEAR
ENCAMPMENT...AND WAS MOVING NORTHEAST AT 45 MPH.

BRIEF HEAVY RAIN...LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH ANY
STORMS THROUGH 1 PM.
Special weather statement, Jun 16, 12:31 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 PM MDT THU JUN 16 2011

WYZ110-114-115-161945-
NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE
1231 PM MDT THU JUN 16 2011

...LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO ALBANY COUNTY...

AT 1225 PM RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS
MOVING INTO WESTERN ALBANY COUNTY. THE STRONGEST STORM IN THIS
LINE WAS ABOUT 12 MILES SOUTHWEST OF CENTENNIAL. THE STORMS ARE
MOVING NORTHEAST AT ABOUT 35 MPH. BRIEF HEAVY RAIN...LIGHTNING AND
SMALL HAIL ARE LIKELY WITH THE STRONGEST STORMS AS THEY PROGRESS
ACROSS ALBANY COUNTY THROUGH 130 PM.
Special weather statement, Jun 16, 12:42 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1242 PM MDT THU JUN 16 2011

WYZ110-114-115-161945-
NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE
1242 PM MDT THU JUN 16 2011

...LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO ALBANY COUNTY...

AT 1240 PM RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS
MOVING INTO WESTERN ALBANY COUNTY. THE STRONGEST STORM IN THIS LINE
WAS NEAR CENTENNIAL. THE STORMS ARE MOVING NORTHEAST AT ABOUT 35
MPH. BRIEF HEAVY RAIN AND WIND GUSTS AROUND 45 MPH ALONG WITH
LIGHTNING AND SMALL HAIL ARE LIKELY WITH THE STRONGEST STORMS AS
THEY PROGRESS ACROSS ALBANY COUNTY THROUGH 130 PM.
Special weather statement, Jun 16, 1:03 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT THU JUN 16 2011

WYZ103-105-106-115-161945-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
103 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR FAR WESTERN PLATTE AND NORTHERN
ALBANY COUNTIES UNTIL 145 PM MDT...

AT 1259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHEATLAND RESERVOIR #3...OR 40 MILES NORTH
OF LARAMIE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN ALBANY AND WESTERN PLATTE COUNTIES.

RE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:24 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie36 min
Jun 16, 1:50 PM MDTSevere Thunderstorm WarningCYSGoshen40 min
Jun 16, 1:59 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte46 min
Jun 16, 2:28 PM MDTSevere Thunderstorm WarningCYSGoshen23 min
Jun 16, 2:36 PM MDTSevere Thunderstorm WarningCYSGoshen24 min
Jun 16, 2:51 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie54 min
Jun 16, 2:55 PM MDTSevere Thunderstorm WarningCYSGoshen43 min
Jun 16, 3:23 PM MDTFlash Flood WarningCYSGoshen, Laramie12 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.